New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Babsie50
New Member


Date Joined Feb 2006
Total Posts : 19
   Posted 5/20/2006 12:02 PM (GMT -6)   
Hello everyone.  This is my first post on the Alzheimer's forum.  My mother has been diagnosed with dementia.  Her neurologist tried her on Namenda, but her prescription plan only approves it for those in the moderate to severe stages. They said there was not evidence to support her being at that level yet, so coverage was denied.  She was switched to Aricept.  At first, she occasionally remarked about an upset tummy, but it did not seem to be too much of a problem for her and we thought the Aricept was helping hold her where she was for a while.  She has been on the Aricept for about five months.  Lately, she complains of stomach problems qute a bit, often refusing to go out to eat with relatives and friends.  This was something she used to enjoy and do frequently.  She also seems depressed a good deal of the time.  Does anyone have a similar experience with Aricept?  I would have expected the stomach upsets to be getting milder, not worse for the amount of time she has been on the medication.  The neurologist suggested switching her dose until bedtime instead of in the morning. As a side note, it does not seem to have helped her as much over the last six weeks, either.  Her doctor thinks she will be needing assisted living before fall.  Thankfully, there is a lovely facility here in town, and a group of her friends are currently living there.  I dread the change, and my sister and I feel it will be a major challenge getting her to agree.  We are trying to keep her in her home as long as possible.  My sister is there with her when she herself is not at work, and relatives and friends frequently check on Mother during the day. Thanks for any input or advice you can offer.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 5/20/2006 12:44 PM (GMT -6)   
Welcome to our lil HW family........My mom was on this med and for her it worked ,sadly I lost her on March 20th of this yr........My Dad is not taking this med now herefuses to ,but the doc will be seeing him on Tuesday and hopefully he will decide to listen to the doc.......I am so sorry about your Mom ,this is hard to deal with I sure know that as well as do the other members on this site......On the Yellow sidebar go to thre resources and check out Aricept.....it will give you all the info you need the resources of HW are fantastic as are the people .......I am going to bump some threads up for you to have a look at .....Please post often adn I am sure others will be along (wknds tend to be slower) but we have a member Snowy that I know will give you her great input and advice....She has AD and is a very caring and giving woman.............Rosie will also no doubt pop on if she is around ......I am glad you found us and that you now know you are not alone in this anymore.......Take care and God Bless......Lyn
    Contribute today to support Healing Well Forums...Donate @
 
 Let That Strong Spirit Be Your Guide 
 
 A real friend walks in when the rest of the world walks away
  
 
  
 


Babsie50
New Member


Date Joined Feb 2006
Total Posts : 19
   Posted 5/20/2006 1:05 PM (GMT -6)   
Thank you, Lyn.  My sympathy on the loss of your mother.

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 5/20/2006 4:21 PM (GMT -6)   
If the Aricept is too much for her ask about Razadyne.I took Aricept for 4 yrs 'til it stopped working then went to Razadyne,that was 4 yrs ago.With Aricept I bought depends & hung on as the medication does work.The side effects do away after awhile............IT TAKES TIME!

SnowyLynne


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 5/21/2006 6:21 AM (GMT -6)   
Thanks Snowy ......I know I can always count on your input,.......God Bless.........Lyn..........How is Larry ,and how are you
    Contribute today to support Healing Well Forums...Donate @
 
 Let That Strong Spirit Be Your Guide 
 
 A real friend walks in when the rest of the world walks away
  
 
  
 


inert
New Member


Date Joined Sep 2006
Total Posts : 8
   Posted 10/10/2006 10:10 PM (GMT -6)   
Aricept appears to be giving my mother-in-law diareah. ( I don't think she realizes the connection between the two.) Side effects are supposed to get better over time, but I don't think that is always the case. For depression, ask her doctor for an antidepressant, my mother-in-law takes one together with the Aricept. No sense letting her suffer with it, when a pill might help...................Inert

Post Edited (inert) : 10/10/2006 10:22:07 PM (GMT-6)


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 10/11/2006 3:37 AM (GMT -6)   
Thanks hun for your input
Lyn
    Contribute today to support Healing Well Forums...Donate @
 
         Don't Comprimise Yourself :you are all you have    
 Never Give up on Yourself ,Your True friends nor your Dignity
   


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 3/27/2007 12:20 PM (GMT -6)   
Bringing up for new members .......
LYN
    Contribute today to support Healing Well Forums...Donate @
 
 
 **When you Feel Anothers Pain ....You Are Humbled**
 
 
Co Mod... Crohns        
Co Mod..Anxiety /Panic 
Moderator ...Alzheimers
                             
 
                                  
                          
                                  


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 3/28/2007 2:10 PM (GMT -6)   
Hoping to see some of the posters on this thread again
LYN
    Contribute today to support Healing Well Forums...Donate @
 
 
 **When you Feel Anothers Pain ....You Are Humbled**
 
 
Co Mod... Crohns        
Co Mod..Anxiety /Panic 
Moderator ...Alzheimers
                             
 
                                  
                          
                                  


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 22020
   Posted 10/16/2009 5:59 AM (GMT -6)   
Mighty, I am not the regular moderator here on the Alzheimers forum and I am not sure when our AZ mod will be on. But, you need to change your user name. This is against forum rules. If it is not changed, it may be viewed that you are a spammer and you may end up getting banned from HW.

Regarding your mother, I can't comment about the Rasadyne. My Gma is on Namenda and it seems to work for her, though personally I think she needs an additional med to help. Namenda has not bothered my Gma's stomach or anything else. This is another med that is used to treat AZ.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Bentyl, Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate ALL mesalamines**IBS~Allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Sacroiliitis~bulging and herniated discs C5/C6 & C6/C7~Epidural injections (2 series of 3), OA-Celebrex, Tylonel Arthritis and Voltaren Gel
To help Healingwell - click here: DONATE
 
 
 
 

 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 17, 2014 4:34 PM (GMT -6)
There are a total of 2,220,452 posts in 247,094 threads.
View Active Threads


Who's Online
This forum has 156405 registered members. Please welcome our newest member, Ivs17.
475 Guest(s), 28 Registered Member(s) are currently online.  Details
MarieLS, Summersun, Tunnelvisionary, StarGirl10, Tirzah, creed_three, brt4545, Dixie6, Hep 97, themiz, hampy12, sknight, Tudpock18, NiceCupOfTea, pink1, *JimO*, Jason R, soystud, churey360, Joey911, Krys4787, wampuscats, Goldengirl2014, annadee, quincy17, roxy8820, Myself 09, Ivs17


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer